MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Catalog Number 211610
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 02/2026).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, the needle was allegedly fired without pressing the firing button.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one unsealed and five sealed monopty disposable core biopsy instrument were returned for evaluation.Only the unsealed sample will be considered for evaluation as the remaining five samples were returned in a sealed condition.During visual testing, device appeared to be clean, received in its initial position and no other visual anomalies were noted to the unsealed samples.Upon functional testing, sample was functionally tested by twisting the rotational knob once and the cannula retracted and locked into place.Stylet retracted when the rotational knob was turned once more.By cocking and firing a couple of times the device was further tested.Device was able to be fully primed and fired without any issues and the device did not self-activate.The device was further tested by disassembling and inspecting the internal parts and no anomalies were noted to the hubs also no further testing performed.Therefore, the investigation for the reported self-activation cannot be confirmed as the device did not self-activated during functional testing.A definitive root cause for the alleged self-activation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 02/2026), g3.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, the needle was allegedly fired without pressing the firing button.The rotation of the grip felt uncomfortable.There was no patient contact.

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18129729
Report Number2020394-2023-01036
Device Sequence Number17733652
Product Code KNW
UDI-Device Identifier00801741084713
UDI-Public(01)00801741084713
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211610
Device Lot NumberREHQ1613
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown